MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/18; CORONARY DRUG-ELUTING STENT
Model Number 401750
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
The orsiro drug-eluting stent system was chosen for the treatment of a severely calcified and tortuous lesion in the medial rca.The target lesion could not be crossed and during withdrawal the stent dislodged from the balloon.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned device revealed that the balloon is not well folded anymore and shows signs of inflation.Microscopic analysis of the balloon surface revealed clear visible stent imprints, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause is most likely related to external factors during the procedure.

Brand Name
ORSIRO (US) 3.0/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8932818
Report Number1028232-2019-03658
Device Sequence Number11367172
Product Code NIQ
UDI-Device Identifier07640130439054
UDI-Public07640130439054
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number401750
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09183613
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;